Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS New Orleans, LA

February 21, 20144 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 21, 2014, 1:30 AM CST for 4 parishes in Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2014, 1:30 AM CST (07:30 UTC)
Expired
Feb 21, 2014, 2:00 AM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 7:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1934 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS54 KLIX 210730
SVRLIX
LAC051-071-075-087-210800-
/O.NEW.KLIX.SV.W.0009.140221T0730Z-140221T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 AM CST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...HARVEY...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF EAST NEW ORLEANS...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 200 AM CST

* AT 126 AM CST...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE CATHERINE
  TO CHALMETTE TO BELLE CHASSE TO 6 MILES NORTHWEST OF JEAN
  LAFITTE...MOVING SOUTHEAST AT 35 MPH.  A GUST OF 55 MPH WAS 
  MEASURED AT LAKEFRONT AIRPORT. THESE HIGH WIND GUSTS WERE MOVING
  INTO CHALMETTE AT THIS TIME. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VIOLET AND JEAN LAFITTE BY 135 AM CST...
  YSCLOSKEY BY 155 AM CST...
  MYRTLE GROVE BY 200 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 2979 9018 2989 9007 3000 9002 3014 8985
      3016 8975 3011 8965 3002 8971 3001 8984
      2995 8983 2996 8973 2992 8974 2987 8965
      2989 8960 3000 8959 3003 8952 2996 8937
      2977 8959 2965 8964 2957 8990
TIME...MOT...LOC 0729Z 302DEG 29KT 3007 8976 2995 8993
          2984 8998 2980 9014

$$


24/RR
1 follow-up statement
825 
WWUS54 KLIX 210750
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 AM CST FRI FEB 21 2014

LAC051-071-210759-
/O.CAN.KLIX.SV.W.0009.000000T0000Z-140221T0800Z/
ORLEANS LA-JEFFERSON LA-
150 AM CST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND ORLEANS PARISHES
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 2966 9001 2973 9006 2979 8990 2996 8974
      2992 8974 2988 8970 2988 8962 2996 8958
      3000 8959 3003 8952 2996 8937 2976 8959
      2968 8963 2967 8965 2965 8964 2964 8966
      2957 8990
TIME...MOT...LOC 0749Z 302DEG 29KT 3003 8958 2985 8971
          2974 8981 2970 8996

$$

LAC075-087-210800-
/O.CON.KLIX.SV.W.0009.000000T0000Z-140221T0800Z/
PLAQUEMINES LA-ST. BERNARD LA-
150 AM CST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR ST. BERNARD AND PLAQUEMINES PARISHES...

AT 145 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF YSCLOSKEY TO YSCLOSKEY TO 11 MILES 
SOUTHWEST OF YSCLOSKEY TO 6 MILES NORTHWEST OF MYRTLE GROVE...MOVING 
SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MYRTLE GROVE BY 155 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM 
NEAR REGGIO AND YSCLOSKEY. WHILE NOT IMMEDIATELY LIKELY...A TORNADO 
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO 
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 2966 9001 2973 9006 2979 8990 2996 8974
      2992 8974 2988 8970 2988 8962 2996 8958
      3000 8959 3003 8952 2996 8937 2976 8959
      2968 8963 2967 8965 2965 8964 2964 8966
      2957 8990
TIME...MOT...LOC 0749Z 302DEG 29KT 3003 8958 2985 8971
          2974 8981 2970 8996

$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 7:29 PM CST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 20, 7:29 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CST THU FEB 20 2014

.UPDATE...
UPDATED FORECAST PACKAGE TO REFLECT TORNADO WATCH FOR THE ENTIRE
CWA UNTIL 09Z FRIDAY. 14/MM

&&

.PREV DISCUSSION... /ISSUED 344 PM CST THU FEB 20 2014/

SHORT TERM...
BIGGEST IMPACT OVER THE FORECAST PERIOD WILL BE OVER THE NEXT 12 TO
15 HOURS. AN UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS THE
NORTHERN AND CENTRAL PLAINS OF THE UNITED STATES. THE TIGHTEST CURL
AT THE BASE OF THE LOW IS NOW STARTING TO CURL NORTHEAST TOWARDS THE
UPPER MISSISSIPPI VALLEY. THE ASSOCIATED COLD FRONT IS NOW MOVING
SOUTHEAST OVER EASTERN TEXAS AND JUST ENTERING THE EXTREME
NORTHWESTERN LOUISIANA PARISHES. LATEST RADAR IMAGERY SHOWS A LINE
OF THUNDERSTORMS HAS DEVELOPED ALONG AND AHEAD OF THE LEADING EDGE OF
THE COLD FRONT. MORE LOCALLY...SHOWERS ARE BEGINNING TO INCREASE IN
COVERAGE OVER MOST OF THE CWA. MODELS SHOW THIS TREND CONTINUING
THROUGH THE REST OF THE AFTERNOON. MODEL SOUNDINGS INDICATE THAT
ELEVATED INSTABILITY DOES EXIST OVER THE AREA RIGHT NOW WITH A
SLIGHTLY WARM NOSE JUST ABOVE 700MB. THIS WILL ERODE OVER THE NEXT
FEW HOURS WHICH COULD ALLOW FOR A A FEW STORMS TO INTENSIFY AND
LIKELY START PRODUCING THUNDER. THE NCEP WRF WAS THE MOST AGGRESSIVE
WITH MORE DISCRETE CELLS BEING DEPICTED ON IT. LOOKS TO BE THE
OUTLIAR OF MESO AND MEDIUM RANGE MODELS. THE MAIN PLAYER THIS
EVENING SHOULD BE STORMS ALONG AND JUST AHEAD OF THE COLD FRONT AS
IT MARCHES THROUGH THE FORECAST AREA WHERE DYNAMICAL LIFT WILL BE
THE GREATEST. IT WILL HAVE TO OVERCOME PRETTY SIGNIFICANTLY
DEVELOPING INVERSION WHILE COMING THROUGH. WITH THAT TYPE OF LIFT
AND FAIRLY STRONG WINDS THROUGH THE COLUMN...40 TO 50 KNOTS...THERE
WILL BE A THREAT FOR STRONG TO SEVERE WINDS ALONG THE FRONT. A
TORNADO IS NOT OUT OF THE QUESTION EITHER. THE RISK WILL BE GREATEST
IN SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES WITH
DECREASING THREAT TO THE SOUTH TOWARDS THE COAST. HRRR LOOKS TO
PRETTY SPOT ON IN TERMS OF INITIALIZATION OF THE CURRENT SQUALL
LINE POSITION AND MOVEMENT. CARRYING THAT OUT IN TIME BRINGS THE
LINE TO NWRN ZONES BY 02Z AND NEW ORLEANS METRO BY 06Z. SHOULD BE
FINISHING UP OVER LAND AREAS WITH STRONGER ACTIVITY BY AROUND 09Z
WITH LINGERING SHOWERS TRAILING BY A FEW HOURS. WOULD NOT BE
SURPRISED TO SEE A SEVERE WATCH PUT OUT FOR MUCH IF NOT ALL OF THE
AREA DURING THE EVENING AND EARLY MORNING HOURS. FOR THE POPS...KEPT
IT SIMPLE AND HAVE A PEAK OF 100 PCT ACROSS THE ENTIRE CWA. THE RAIN
SHOULD THEN TAPER OFF VERY QUICKLY CLOSING IN ON 12Z FRIDAY. BY THIS
POINT...ONLY EXTREME COASTAL LOCATIONS OF MS/LA AND SOUTHWARD SHOULD
HAVE ANY SHOWERS LEFT. THE COLD FRONT WILL CONTINUE SOUTH AND STALL
IN THE CENTRAL GULF OF MEXICO.

LONG TERM...
ZONAL FLOW WILL RETURN ON SATURDAY AND REMAIN IN PLACE FOR A FEW
DAYS. BUILDING UPPER LEVEL RIDGE WELL TO THE SOUTH OF THE FORECAST
AREA WHICH WILL BRING THE PREVIOUS BOUNDARY BACK NORTH TO THE GULF
COAST. THIS WILL LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS BEGINNING ON SUNDAY. HAVE INCREASED
POPS QUITE A BIT ON SUNDAY TO BE MORE IN LINE WITH BOTH GFS AND
ECMWF QPF OUTPUTS. SLIGHTLY BELOW MEX BUT NOT BY MUCH. TEMPERATURES
WILL BE AT OR ABOVE NORMAL THROUGH THE ENTIRE FORECAST PERIOD.

MEFFER

MARINE...

STILL SEEING SOME LINGERING FOG OVER THE NEARSHORE WATERS NEAR AND
WEST OF THE MISSISSIPPI RIVER. WILL CONTINUE ADVISORY IN THOSE
COASTAL ZONES UNTIL MIDNIGHT. AFTER MIDNIGHT...WIND INCREASE SHOULD
MIX OUT FOG. WILL DROP ADVISORY OVER THE SOUNDS WITH FORECAST
ISSUANCE.

WILL HAVE A PERIOD OF EXERCISE CAUTION WINDS OVER PORTIONS OF THE
EASTERN OPEN WATERS OVERNIGHT...BUT WINDS ARE EXPECTED TO RELAX
SLIGHTLY DURING THE DAY ON THURSDAY. EXPECT SMALL CRAFT ADVISORY TO
BE NECESSARY ON FRIDAY BEHIND THE COLD FRONT...WITH WINDS EASING BY
EVENING. QUIET CONDITIONS EXPECTED BEYOND FRIDAY FOR THE WEEKEND. 35

AVIATION...
ONSHORE FLOW WELL ESTABLISHED TODAY WITH MVFR TO VFR CEILINGS
COMMON. GENERALLY SEEING LOWER DECK IN FL015-025 RANGE AND SECOND
DECK IN FL035-050 LAYER. THESE WILL OCCASIONALLY SCATTER OUT AND
THEN FILL BACK IN. HAVE MADE LITTLE CHANGE IN TIMING OF LINE OF
CONVECTION THAT IS JUST NOW BEGINNING TO DEVELOP NORTHWEST OF
SHREVEPORT...18Z TAF PACKAGE TIMING STILL REASONABLE. STILL
POTENTIAL FOR SEVERE WIND GUSTS WITH THIS LINE AS WELL AS TEMPORARY
IFR CEILINGS/VISIBILITIES. THE THUNDERSTORMS WILL BE NEAR OR JUST
AHEAD OF COLD FRONT WITH A QUICK SHIFT TO NORTHWEST WINDS BEHIND
FRONT. ANTICIPATE SEVERAL HOURS OF GUSTY WINDS BEHIND THE
FRONT...POSSIBLY GUSTING ABOVE 30 KNOTS DOWNWIND OF LAKE
PONTCHARTRAIN AT KMSY AND KNEW. CLOUDS EXPECTED TO CLEAR OUT RAPIDLY
BEHIND THE FRONT FRIDAY MORNING. 35

DECISION SUPPORT...
DSS CODE...BLUE WITH POSSIBLE UPGRADE THIS EVENING
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING TSTM THREAT FOR THIS EVE/TONIGHT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  45  66  37  70 / 100  10   0   0
BTR  47  67  42  73 / 100  10   0   0
ASD  51  67  38  69 / 100  10   0   0
MSY  53  66  47  68 / 100  10   0   0
GPT  51  66  40  66 / 100  10   0   0
PQL  50  68  37  69 / 100  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Feb 20, 9:29 PM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CST THU FEB 20 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
929 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR SOUTHERN MISSISSIPPI...SOUTHEAST
LOUISIANA AND ADJACENT COASTAL WATERS UNTIL 3 AM CST. THE PRIMARY
THREAT IS EXPECTED TO BE A SQUALL LINE OF THUNDERSTORMS AHEAD OF
THE FRONT WITH WIND GUSTS 40 TO 50 MPH POSSIBLE...A FEW GUSTS TO
60 MPH ARE POSSIBLE FROM MORE ORGANIZED PORTIONS OF ANY SQUALL
LINE. OTHER THREATS WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY
RAINFALL. AN ISOLATED SHORT-LIVED TORNADO OR TWO CAN NOT BE RULED
OUT ALONG THE SQUALL LINE.

SMALL CRAFT SHOULD EXERCISE CAUTION FOR MODERATE ONSHORE WINDS
AND BUILDING SEAS THROUGH LATE THIS EVENING. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT FOR ALL COASTAL WATERS
INCLUDING THE SOUNDS AND TIDAL LAKES...FOR STRONG NORTHWEST WINDS
AND ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL COASTAL WATERS
UNTIL NOON ON FRIDAY.

OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED FOR THE
PERIOD SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED UNTIL 3 AM IN SUPPORT OF SEVERE
WEATHER OPERATIONS.

In the hours before

Special weather statement, Feb 20, 9:13 PM CST, 4 hours 17 minutes before
LAZ034-035-MSZ068-210415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 PM CST THU FEB 20 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY...
POINTE COUPEE PARISH...WEST FELICIANA PARISH...

AT 910 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PALMETTO...OR ABOUT 12 MILES
WEST OF BATCHELOR...MOVING EAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LETTSWORTH...BATCHELOR...FORT ADAMS...DOLOROSA AND WOODVILLE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 10:02 PM CST, 3 hours 28 minutes before
LAZ036-037-MSZ069-070-210430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1002 PM CST THU FEB 20 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
ST. HELENA PARISH...EAST FELICIANA PARISH...PIKE COUNTY...

AT 1001 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LIBERTY TO
10 MILES SOUTH OF LIBERTY TO 7 MILES NORTH OF CLINTON...MOVING EAST
AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  GILLSBERG BY 1015 PM...
  OSYKA...MAGNOLIA AND MCCOMB AIRPORT BY 1030 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Feb 20, 10:18 PM CST, 3 hours 12 minutes before
LAZ034-036-037-039-040-046>050-071-072-MSZ069>071-077-210515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 PM CST THU FEB 20 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
WALTHALL COUNTY...PEARL RIVER COUNTY...ASCENSION PARISH...WEST BATON
ROUGE PARISH...ST. HELENA PARISH...POINTE COUPEE PARISH...EAST
FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...
IBERVILLE PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...
NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...

AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 39 MILES NORTH OF FRANKLINTON TO 44
MILES WEST OF PLAQUEMINE...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ZACHARY BY 1025 PM...
  RAMAH...PRIDE...BAKER AND SALEM BY 1030 PM...
  KENTWOOD...GROSSE TETE AND GREENSBURG BY 1035 PM...
  BATON ROUGE AIRPORT AND TANGIPAHOA BY 1040 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Feb 20, 11:49 PM CST, 1 hour 41 minutes before
LAZ039-040-046-049-050-056>064-070-072-MSZ077-080>082-210745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1149 PM CST THU FEB 20 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST
PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE
PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...
IBERVILLE PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...ORLEANS
PARISH...UPPER ST. BERNARD PARISH...SOUTHERN TANGIPAHOA PARISH...
JACKSON COUNTY...WASHINGTON PARISH...ST. CHARLES PARISH...LOWER ST.
BERNARD PARISH...HARRISON COUNTY...

AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM POPLARVILLE TO BATON ROUGE TO 25
MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ROBERT...GONZALES AND CROSSROADS BY 1155 PM...
  WHITEHALL...PONCHATOULA AND KILLIAN BY MIDNIGHT...
  SUN...SORRENTO AND POPLARVILLE BY 1205 AM...
  DONALDSONVILLE BY 1210 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Local storm report, Feb 20, 11:57 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      SUMMIT                  31.28N 90.47W
02/20/2014                   PIKE               MS   EMERGENCY MNGR

            FLOODING WAS REPORTED AT TWO BUSINESSES AT BALWIN STREET
            AND SOUTH LAMAR STREET.

1100 PM     FLASH FLOOD      MCCOMB                  31.25N 90.47W
02/20/2014                   PIKE               MS   EMERGENCY MNGR

            AN ELDERLY COUPLE WAS RESCUED FROM FLOOD WATERS IN THE
            FERNWOOD FLATS AREA.

&&
Special weather statement, Feb 21, 1:06 AM CST, 24 minutes before
LAZ040-056-059>070-MSZ077-080>082-210800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
106 AM CST FRI FEB 21 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL
RIVER COUNTY...UPPER TERREBONNE PARISH...ASSUMPTION PARISH...UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...HANCOCK COUNTY...LOWER LAFOURCHE PARISH...ST. TAMMANY
PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...JACKSON
COUNTY...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST.
BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH...
HARRISON COUNTY...

AT 103 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTH OF DIAMONDHEAD TO 21
MILES SOUTHWEST OF THIBODAUX...MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  LAKEFRONT AIRPORT...STENNIS SPACE CENTER...NEW ORLEANS AND EDEN
  ISLE BY 110 AM...
  WESTWEGO...RACELAND...GRETNA AND GRAY BY 115 AM...
  TIMBERLANE AND TERRYTOWN BY 120 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED. RADAR WAS INDICATING WIND GUSTS NEAR 50 MPH OVER MIDDLE OF
LAKE PONTCHARTRAIN. LOCATIONS ALONG THE IMMEDIATE SHORE LINES IN
ORLEANS PARISH CAN EXPECT THESE HIGHER GUSTS SHORTLY.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:38 PM CSTSevere Thunderstorm WarningLIXEast Feliciana67 min
Feb 20, 6:42 PM CSTSevere Thunderstorm WarningLIXEast Feliciana33 min
Feb 20, 6:44 PM CSTSevere Thunderstorm WarningLIXWashington31 min
Feb 20, 6:48 PM CSTTornado WarningLIXWashington27 min
Feb 20, 6:57 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa63 min
Feb 20, 7:41 PM CSTSevere Thunderstorm WarningLIXTangipahoa, Washington64 min
Feb 20, 8:43 PM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Plaquemines and 7 more67 days
Feb 20, 9:18 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana27 min
Feb 20, 11:28 PM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa and 1 more2 hr
Feb 21, 12:25 AM CSTSpecial Marine WarningLIX50 min
Feb 21, 1:13 AM CSTRiver Flood WarningLIXSaint Helena41 hr
Feb 21, 1:15 AM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard15 min
Feb 21, 1:59 AM CSTSpecial Marine WarningLIX61 min
Feb 21, 2:02 AM CSTSpecial Marine WarningLIX28 min
Feb 21, 2:56 AM CSTSpecial Marine WarningLIX64 min
Feb 21, 7:15 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Feb 21, 10:33 AM CSTRiver Flood WarningLIXWashington57 hr
Feb 21, 10:33 AM CSTRiver Flood WarningLIXSaint Tammany5 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.